I have been on Depo since 2015, and have not had a single period since. I have recently (last 2 days) had a brownish discharge and cramps. I'm concerned because other than some mood swings around injection time, I have had no side effects. Is it normal to randomly have discharge or PMS while I have consistently taken the shot for years?
This is your body telling you it needs a break.
Even the Manufacturer states that you should not be on Depo for more than 2 years. They say if you've no other option for contraception, then you should take breaks every couple of years, & have an MRI scan after a significant time of being on it, to check your bone density.
The risks are too great with this Drug. It's known to thin your bones, amongst other risks.
It's common to see spotting or bleeding around the 2/3 year mark. Your body's way of telling you.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 31 Aug 2014 • 1 answer
Updated 21 Jan 2015 • 1 answer
Updated 30 Nov 2015 • 1 answer
Updated 10 Oct 2016 • 2 answers
Hi girls , I am on the depo Provera for 3 years now with no periods or any spotting . Nearly 3 week?
Updated 16 Feb 2019 • 1 answer